Alert archive / Louisiana / Tornado Warnings in 1998
Tornado Warning 20, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 27, 1998, 6:54 PM CDT for Natchitoches Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 1998, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 27, 1998, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:59 PM CDT | Hail 0.75 | Natchitoches, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
384 WFUS1 KSHV 272356 RRA TORSHV LAC069-280030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 654 PM CDT MON APR 27 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EASTERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA * UNTIL 730 PM CDT * AT 653 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 4 MILES SOUTHWEST OF NATCHITOCHES. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NATCHITOCHES AT 705 PM CDT TORNADOES ASSOCIATED WITH THIS TYPE OF THUNDERSTORM WILL USUALLY OCCUR ON THE SOUTH TO EAST PART OF THE STORM. THIS IS A DANGEROUS SITUATION. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. 3/10
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:00 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 27, 2:00 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT MON APR 27 1998 QUASI STATIONARY FRONT AT 18Z EXTENDED FROM NEAR JOPLIN MO SOUTH THROUGH EXTREME WESTERN AR TO NEAR SHREVEPORT AND SOUTH TO WEST OF HOUSTON TX. A WEAK OUTFLOW BOUNDARY HAD PROGRESSED EAST TO NEAR EL DORADO ARKANSAS...BUT WAS SLOWLY DISSIPATING. ANOTHER UPPER LEVEL VORT MAX IS PROGGED TO ROTATE AROUND THE UPPER LOW TONIGHT. THIS VORT MAX SHOULD MOVE OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA... TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS NEAR AND EAST OF THE STATIONARY FRONT. SEVERE WEATHER RISK IS PROBABLY LOW TONIGHT...BUT LATE THIS AFTERNOON AND EVENING COULD SEE A FEW STORMS REACH SEVERE LIMITS OVER EXTREME EAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA...AS WELL AS OVER SOUTHERN ARKANSAS. HEAVY RAIN IS A POSSIBILITY TONIGHT ESPECIALLY OVER NORTHERN LOUISIANA AND SOUTHERN ARKANSAS TONIGHT. RAIN SHOULD TAPER OFF TO SCATTERED SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT AS LONG AS THE STATIONARY FRONT IS IN THE AREA...A CHANCE OF RAIN WILL CONTINUE. THE FRONT MAY NOT MOVE EAST OF THE AREA UNTIL THURSDAY. TEMPS WILL BE COOLER TO THE WEST OF THE FRONT OVER NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA AND PERSISTENTLY MILD TO THE EAST OF THE FRONT. PRELIMS BELOW... SHV 60/77/56/78 7412 MLU 64/74/60/77 8623 03 03
In the hours before
Special weather statement, Apr 27, 2:50 PM CDT, 4 hours 4 minutes before
ARZ061-070>073-LAZ001>006-010>014-017>019-021-TXZ126-138-149>153- 165>167-272055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON APR 27 1998 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS... AT 245 PM CDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS GENERALLY FROM SHREVEPORT/BOSSIER CITY SOUTHWEST TO NEAR LUFKIN TEXAS. OTHER THUNDERSTORMS WERE FORMING NEAR RUSTON LOUISIANA AND JUST SOUTH OF EL DORADO ARKANSAS. THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON ALONG AND AHEAD OF A FRONT THAT HAS STALLED ALONG A LINE FROM NEAR FORT SMITH ARKANSAS SOUTH TO LUFKIN TEXAS. RESIDENTS OF NORTHWEST LOUISIANA AND EAST TEXAS SHOULD BE ALERT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS THIS AFTERNOON. 03
Special weather statement, Apr 27, 2:50 PM CDT, 4 hours 4 minutes before
ARZ061-070>073-LAZ001>006-010>014-017>019-021-TXZ126-138-149>153- 165>167-272055- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 250 PM CDT MON APR 27 1998 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS... AT 245 PM CDT...THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHWEST LOUISIANA AND EAST TEXAS GENERALLY FROM SHREVEPORT/BOSSIER CITY SOUTHWEST TO NEAR LUFKIN TEXAS. OTHER THUNDERSTORMS WERE FORMING NEAR RUSTON LOUISIANA AND JUST SOUTH OF EL DORADO ARKANSAS. THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON ALONG AND AHEAD OF A FRONT THAT HAS STALLED ALONG A LINE FROM NEAR FORT SMITH ARKANSAS SOUTH TO LUFKIN TEXAS. RESIDENTS OF NORTHWEST LOUISIANA AND EAST TEXAS SHOULD BE ALERT FOR RAPIDLY DETERIORATING WEATHER CONDITIONS THIS AFTERNOON. 03
Local storm report, Apr 27, 4:18 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT MON APR 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM CENTER TX .75 INCH HAIL
04/27/98 SHELBY
0330 PM ARCADIA LA .75 INCH HAIL
04/27/98 BIENVILLE
0400 PM DUBACH LA .75 INCH HAIL
04/27/98 LINCOLN DIME SIZED HAIL COVERING
THE GROUND.
10Local storm report, Apr 27, 4:18 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 PM CDT MON APR 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM CENTER TX .75 INCH HAIL
04/27/98 SHELBY
0330 PM ARCADIA LA .75 INCH HAIL
04/27/98 BIENVILLE
0400 PM DUBACH LA .75 INCH HAIL
04/27/98 LINCOLN DIME SIZED HAIL COVERING
THE GROUND.
10Local storm report, Apr 27, 5:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON APR 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0428 PM LUFKIN TX 1.75 INCH HAIL
04/27/98 ANGELINA
0430 PM FARMERVILLE LA .88 INCH HAIL
04/27/98 UNION NICKEL SIZE HAIL OCCURRED
5 MI N OF FARMERVILLE LALocal storm report, Apr 27, 5:01 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON APR 27 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0428 PM LUFKIN TX 1.75 INCH HAIL
04/27/98 ANGELINA
0430 PM FARMERVILLE LA .88 INCH HAIL
04/27/98 UNION NICKEL SIZE HAIL OCCURRED
5 MI N OF FARMERVILLE LAThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 46 min |
| Apr 27, 3:11 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 34 min |
| Apr 27, 3:22 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 33 min |
| Apr 27, 3:32 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 48 min |
| Apr 27, 4:36 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 49 min |
| Apr 27, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 34 min |
| Apr 27, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 51 min |
| Apr 27, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 45 min |
| Apr 27, 6:33 PM CDT | Tornado Warning | SHV | Bienville, Jackson | 32 min |
Nearby
Tornado Warnings in Louisiana, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.